...only to find that your bad skin (if that was the reason Dianette was prescribed to you in the first place) had returned?? Dianette has been my saviour for the last 6 years, but it's about time I came off it. After all, how will we ever start a family otherwise...? Last year, I switched to another pill, but 3 months later, my acne re-erupted (sore, swollen aching jaw...skin bubbling like hot wax, etc, etc), so back to Dianette it was. Three years prior, when I was ten days late renewing my prescription, I had the same relapse. I should probably add that before the age of 26, I hadn't so much as a spot. I'm becoming anxious now, as this is I could be left with terrible scars if I can't take any medication for it while pregnant.
Have there been any cases where Dianette has actually CURED acne as opposed to suspending it? I haven't found any instances of this on the Net.
Hiya, me again! I was on Dianette for over 10 years for acne but switched to Yasmin last year. I had a few breaks while on Dianette and was usually back on it within 2 months because my skin was bad again, usually on my jaw where there are loads of sebaceous glands. Yasmin seemed to control it just aswell as the Dianette did and I expected that my skin would be bad through my pregnancy without it. However, the skin on my face is clear although I do get some spots on my back and chest but nothing major. I think the increase in hormones duting pregnancy can have a different effect on different people anyway so i don't think you'll know until it actually happens. HTH.
Also, just to say I got my BFP after 6 wks off the pill so my skin didn't have much of a chance to break out while I was TTC.
Thanks (again), Augusta! I've stopped taking Dianette a month ago, & all is well so far, but as we're not able to start TTC'ing until I've been on folic acid for two more months, perhaps I'll have to go back on it again. It's frustrating, as this isn't a few spots we're talking about - this really can result in long-term disfigurement. I'm really happy to hear that you haven't had a relapse during pregnancy....hope I have the same luck!
Well, TBA, it MUST be a case of just growing out of it at some point, or we'd see loads of thirty-something people walking the streets with terrible acne, as they can't ALL be on the Pill!! My hormonal imbalance kicked in out of the blue, so hopefully after 6 years, & now that I'm 32, it will have run its course....fingers Xd for all of us.
I came off dianette ti TTC in Novemberlast, Skin wasn't too bad up until about a month ago. Acne is now coming back
I just replied to the other thread on this topic too, so sorry for repeating myself!
First of all Dianette is not a cure. It only works while you are putting the hormones are in your system. Once you stop taking them, your own hormones do their own thing again.
The reason i decided to add a response to this thread too is that I've often wondered if acne that develops after your teenage years is a hormonal response to a lack of pregnancy or some such thing (since our bodies have been waiting for a pregnancy since puberty). Has anyone else ever wondered this... or heard of a link... or noticed their acne improving after having a baby?
Tomps, although its recommended to take folic acid for 3 months before becoming pregnant the most important thing is that you're taking it during the first trimester. You've been taking it for a month now and statistically it's likely to take a few months to conceive, so if you're really worried about acne scarring would you consider TTC earlier. I was only on folic acid for 2 months before getting BFP. I'm also 32, we seem to have a lot in common; age, Dianette, Clontarf Castle!!
I'm not TTCing yet, so am still on the Dianette but came off it briefly last year (just to see what would happen as had been on it about 7 years) adn I started breaking out. I went back on it a month later and my skin cleared up again pretty much straight away.
I never had it too bad on my face at all, my problem when I was a teenager was on my back (ran in the family - very bad). Unfortunately now it seems to have appeared on my chin/under my chin which is a bit crap seeing as how I never had it there. Anyway, the doc had a look at it and said Dianette could only ever keep it away, it would never cure it and once I came off the pill again, it would reappear. It's just something I'll have to deal with - and I hope if I manage to get pregnant fast that the other hormones keeps the skin sorted and I'll be blooming!!! She did say diet wise that I should aim to cut down on sugar which doesn't help the breakouts...
Sorry, not much use to you really - but at least there's a lot of us with the same problem ; )